Wildfire, Donley
- When
- April 15, 2:00 PM CST to April 17, 9:00 PM CST
- Where
- Donley forecast zone
- Property damage
- $10,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 34.965, -100.814 (the zone’s center; the record gives no point)
A wildfire six miles south-southeast of Clarendon burned two thousand two hundred and sixty acres. however there were no reports of structural damage or injuries.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A wildfire six miles south-southeast of Clarendon burned two thousand two hundred and sixty acres. Fences were destroyed...however there were no reports of structural damage or injuries.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 15, 4:03 AM CST, 9 hours 57 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
503 AM CDT SAT APR 15 2006
.DISCUSSION...
SHAPING UP TO BE ANOTHER BUSY DAY AT THE BUREAU. WINDS ON THE
INCREASE EARLY THIS MORNING ACROSS NEW MEXICO WILL SPREAD ACROSS THE
PANHANDLES JUST AFTER SUNRISE AS DEEPENING UPPER LOW APPROACHES THE
AREA...IN TURN DEEPENING ITS ASSOCIATED SFC LOW AND TIGHTENING THE
PRESSURE GRADIENT OVER THE AREA. DESCENDING MIDLEVEL WINDS OF AT
LEAST 45 TO 50 KT APPARENT ON TCC PROFILER AND KFDX VAD PROFILER SEEN
AS LOW AS 2 KM AGL. FCST DEEPENING OF LOW...COUPLED WITH MIDLEVEL
FLOW STRONGER THAN PROGGED...YIELDS SOME CONCERN OVER POSSIBILITY OF
HIGH WIND WARNING CRITERIA OCCURRING. AT THIS TIME...WILL HOLD OFF ON
UPGRADING WIND ADVISORY FOR LACK OF MORE SPECIFIC IDEA OF LOCATION OF
POSSIBLE HIGH WIND EVENTS AND WILL MONITOR DURING THE EARLY MORNING.
ALSO WILL CONTINUE RED FLAG WARNING.
WIND SHIFT EXPECTED TO MOVE INTO PANHANDLES OVERNIGHT...PRODUCING
MORE NORTHWESTERLY WINDS. PRESSURE GRADIENT REMAINING TIGHT THROUGH
THE EVENING WILL RESULT IN BREEZY CONDITIONS AND HAVE INCREASED WINDS
FROM MODEL VALUES. LIGHT WINDS WILL PRECLUDE RED FLAG WARNINGS ON
SUNDAY...BUT LOW RELATIVE HUMIDITIES UNDER SUNNY SKIES WILL STILL
WARRANT A FIRE DANGER STATEMENT.
RESUMING LEE TROF RESTORES SOUTHWESTERLY WINDS ON MONDAY...AND
POSSIBLY RED FLAG /AND POSSIBLE WIND ADVISORY/ CONDITIONS SHOULD THE
PRESSURE GRADIENT TIGHTEN ENOUGH. DEEPENING SFC LOW WITH APPROACHING
UPPER WAVE COULD CERTAINLY DO THE TRICK AS THE PANHANDLES AGAIN ARE
MISSED TO THE NORTH BY THE SYSTEM. WILL NEED TO MONITOR GIVEN THIRD
STRAIGHT DAY OF RELATIVE HUMIDITIES AROUND 10 PERCENT.
FRONTAL BOUNDARY PASSES THROUGH IN WAKE OF THIS SYSTEM BUT SFC RIDGE
QUICKLY SHIFTS OFF TO EAST ALLOWING SOUTHERLY SFC FLOW TO RESUME.
SOME MOISTURE RETURN POSSIBLE SHORTLY THEREAFTER...BUT GFS SHOWS
CONTAMINATED FIELDS BEGINNING THURSDAY MIDDAY. HAVE GENERALLY
REJECTED GFS IN THE EXTENDED AND FOLLOWED MORE OF THE EURO/PREVIOUS GFS
FORECAST WHICH WAS IN AGREEMENT WITH INHERITED GRIDS.
ANOTHER FRONTAL PASSAGE POSSIBLE ON THURSDAY WITH SIMILAR
BEHAVIOR...AS SOUTHERLY FLOW RESUMES BY FRIDAY WITH ATTENDANT
MOISTURE INCREASE. COULD CERTAINLY SEE SOME SHOWERS FRIDAY INTO
SATURDAY AS MOISTURE STREAMS AHEAD OF STALLED FRONTAL BOUNDARY...BUT
GIVEN PRIOR GFS CONTAMINATION...DO NOT EXPECT MOISTURE INCREASE TO BE
NEARLY AS DRAMATIC AS PAINTED IN GFS. DRY FORECAST CONTINUED...WITH
SLIGHT INCREASE OF POPS TO TRIVIAL VALUES AS APPROPRIATE.
TEMPERATURES GENERALLY FOLLOWED MAV/MEXMOS EXCEPT FOR...
...TONIGHT SLIGHTLY INCREASED WITH INCREASED DOWNSLOPING WINDS
...SUNDAY SLIGHTLY INCREASED WITH CONTINUED SOUTHWESTERLY WINDS
...TUESDAY COOLED SOUTHERN ZONES OWING TO FRONTAL PASSAGE
...TUESDAY NIGHT COOLED OWING TO LIGHT WINDS...MOSTLY CLEAR TO PARTLY
CLOUDY SKIES AND DRY AIR
...WEDNESDAY NIGHT COOLED BY SAME REASONING
...THURSDAY AND THURSDAY NIGHT MAINTAINED TEMPS OF PREVIOUS PACKAGE
GIVEN GFS CONTAMINATION DESCRIBED EARLIER
...FRIDAY NIGHT WARMED OWING TO INCREASED DEWPOINTS
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 86 53 83 52 / 0 0 0 0
BEAVER OK 90 51 88 50 / 0 0 0 0
BOISE CITY OK 82 49 82 47 / 0 0 0 0
BORGER TX 90 56 89 59 / 0 0 0 0
BOYS RANCH TX 86 51 86 51 / 0 0 0 0
CANYON TX 85 51 84 50 / 0 0 0 0
CLARENDON TX 90 58 88 54 / 0 0 0 0
DALHART TX 82 49 83 47 / 0 0 0 0
GUYMON OK 86 52 85 47 / 0 0 0 0
HEREFORD TX 84 51 84 52 / 0 0 0 0
LIPSCOMB TX 90 53 89 51 / 0 0 0 0
PAMPA TX 90 59 87 58 / 0 0 0 0
SHAMROCK TX 93 59 90 54 / 0 0 0 0
WELLINGTON TX 94 59 89 55 / 0 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 8 AM SATURDAY TO 7 PM SATURDAY FOR THE
FOLLOWING ZONES: BEAVER...CIMARRON...AND TEXAS.
RED FLAG WARNING FROM 9 AM SATURDAY TO 11 PM SATURDAY FOR THE
FOLLOWING ZONES: BEAVER...CIMARRON...AND TEXAS.
TX...RED FLAG WARNING FROM 9 AM SATURDAY TO 11 PM SATURDAY FOR THE
FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
DALLAM...DEAF SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...
HEMPHILL...HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...
OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN...AND
WHEELER.
WIND ADVISORY FROM 8 AM SATURDAY TO 7 PM SATURDAY FOR THE
FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
DALLAM...DEAF SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...
HEMPHILL...HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...
OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN...AND
WHEELER.
&&
KRAMARTEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT SAT APR 15 2006 OKZ001>003-TXZ001>020-161200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT SAT APR 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THE COMBINATION OF WEST WINDS IN THE 25 TO 35 MILE AN HOUR RANGE WITH GUSTS UP TO 55 MPH...UNSEASONABLY WARM TEMPERATURES...AND MINIMUM RELATIVE HUMIDITIES BELOW 15 PERCENT WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS TODAY THROUGH THIS EVENING. THEREFORE...A RED FLAG WARNING IS IN EFFECT UNTIL 11 PM FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. ALSO...A WIND ADVISORY IS IN EFFECT UNTIL 7 PM FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES DUE TO THE STRONG WEST WINDS. REDUCED VISIBILITIES MAY OCCUR AS THE STRONG WINDS WILL CAUSE AREAS OF BLOWING DUST AND ASH. .DAYS TWO THROUGH SEVEN... ELEVATED FIRE WEATHER CONDITIONS ARE ANTICIPATED ON MONDAY. .SPOTTER INFORMATION STATEMENT... FIREFIGHTERS AND EMERGENCY RESPONDERS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD PREPARE FOR DANGEROUS FIRE WEATHER CONDITIONS THROUGH THIS EVENING. BROST
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503661.